Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are there any side effects of Amlodipine?

Hello Doc. My brother BP is very high 140/100 after takiing Amlodipine 5mg. Is there any alternative medicine. Before this pescription the Doctor had prescribed Revelol 25/2.5. At that time his Bp has come down to normal 120/80. His BP was not coming to normal for the last 3 months. It used to be systolic ranging from 160 - 140 and diastolic from 120 - 100. Most of the time diastolic used to remain 120. After taking revelol it came to normal. He was given Telma as the bpBP tablet previously. But there was no difference. Are there any side effects of Amlodipine and what precaution has to be taken . Please advice.
Thu, 30 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Is your husband diabetic? or has any other health issue apart from hypertension? The medicine that has been given to him is quite safe and has adverse effects like swelling on the feet, ankles. Although it is not necessary that all patients experience it. The doctor might have changed the medicines depending on his overall health and for maximum benefits.

If the blood pressure keeps on increasing even after taking the medicine on time and as per doctor's advice. Then I suggest you, visit the doctor again or in follow up mention this to him so that he can review your husband's overall condition and make necessary changes if required. Also, there are life style changes, that need to be done for better management of hypertension. Avoid excessive salt consumption and doing regular exercise is advisable.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Manisha Auradkar, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on NTC


Are there any side effects of Amlodipine?

Hello, Is your husband diabetic? or has any other health issue apart from hypertension? The medicine that has been given to him is quite safe and has adverse effects like swelling on the feet, ankles. Although it is not necessary that all patients experience it. The doctor might have changed the medicines depending on his overall health and for maximum benefits. If the blood pressure keeps on increasing even after taking the medicine on time and as per doctor s advice. Then I suggest you, visit the doctor again or in follow up mention this to him so that he can review your husband s overall condition and make necessary changes if required. Also, there are life style changes, that need to be done for better management of hypertension. Avoid excessive salt consumption and doing regular exercise is advisable. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Manisha Auradkar, General & Family Physician